MDJunction - People Helping People
 
Ask a Question
06/06/2010 07:27 PM

Xanax Addiction

kch131
Posts: 8
New Member

My name is Kat, and I have been taking Xanax for just a little of 5 years now. I am also addicted to the anti depressant Effexor XR, and while I am at it, there is one more...Zanaflex. I don't know which of these is the worst, but I know if I am late taking my Effexor, my brain gets very foggy and I get really ill. If I don't take Xanax, I get twitches and jerks. So I guess that is addiction. I used to post blogs on her in reference to my daughter being bi polar and not taking her medicine. Nothing much has changed there, except she had a baby girl, Oct. 6,2009. She was 3 months early, but my daughter was clean during the whole pregnancy. Because of her legal problems and the fact that she was on medicaid, she was drug tested regualarly. She still lives at home, but I am ok with that, because I love that baby as if she were my own. My daughter still doesn't take her meds, but seems to be doing a litte better. I can't make myself talk to my doctor, even though he is will aware of my problem. I am scared to give up the drugs and the place I work, it could really cause problems if it got out. Anyway, that is me...just updating my life. Any suggestions, critisms or whatever always welcome.
Reply

06/07/2010 07:55 AM
anamore
anamore  
Posts: 4080
VIP Member
I'm an Advocate

Hi Kat, you really are in a hard place. Getting off of Xanax is one of the hardest drugs to withdrawal from. You can't just stop because it will cause seizures. You need to taper down really slowly, sometimes taking valuim 5mg or librax 12.5 and taper down to stop as you are tapering down the Xanax, There are many side effects to the withdrawal of xanax such as your twitches and jerks, also anxiety, nausea or vomiting, effects smell, hallucicnations, change in blood pressure loss of appeitite, depression, tremors, OCD, visual disturbance, mood swings, insomnia, dizziness, aches and pain, and there are more side effects, this doesn't mean you will get all of them, it depends on the person and how much you were using and how long you were using. I have been on xanax for 9 years and take it for anxiety attacks and sometimes to sleep.

Stopping suddenly really causes bad side effects such as seizures, convulsins, coma, suicidal thoughts, delusions, violence and more so it is not advise to stop nless you are under close dr supervision. See if yo dr wold prescribe 5mg valim or 12.5 librim, to help you while you SLOWLY taper down from the xanax. It will take several months to be completely free of the addiction. This is a tough one to get off of because of its affect on the brain,

You can write in with your side effects and how you are feeling and I will be here to help you continue if it gets really bad, It will be hard especailly if you are still working because you are going to feel the side effects of withdrawal. If you start this please let us know what side effects you are feeling and how you are getting through it.

We are here to support you and guide you on each step you take. I don't know what is Zanaflex, what do you take it for, I never heard of that drug, maybe other members have. If so please write in and tell us.

I am glad your daughter is doing better w/o her meds, it must be taking care of her daughter that is helping her, just keep an eye out that she is ok.

You have alot to deal w/, I will get into effexor on the next post,

do you want to stop all your medicatiions, are your still depressed maybe another anti depressent will not make you feel foggy and ill. Some people can't take anti depressants because they are very sensitive to it and get many side effects. While others it helps, I have been on Prozac for about a year and it is really helping me.

So let me know what meds you want to stop and why and I will see what I can do to help you along, plus you have all the members of the group supporting you, hopefully they come online. Just remember we are here to help you


06/07/2010 08:20 AM
BrandiJo
 
Posts: 1584
Senior Member

kch, well first off, we are not here to critisize soo you wont find that here. Out of the drugs that you listed, the only one that i am familiar with is the xanax. are you taking these meds as prescribed? do you abuse them? areyou looking for help with your daughter or for yourself?

06/07/2010 02:51 PM
kch131
Posts: 8
New Member

BrandiJo,

I am taking the xanax as prescribed...sometimes I take more,but not often. I am having a hard time with the zanaflex (it is a muscle relaxer). I take one at night to help me sleep, but I wake up after 2-3 hours and sometimes take another. I have spent years trying to get help for my daughter and in the mean time have neglected my own health. She is 22 with a month old baby. She has to learn to take care of herself, it is time to take care of me...I am too old to be dealing with this. Thanks for you reply. There is no one I trust enough to talk to.


06/07/2010 02:51 PM
kch131
Posts: 8
New Member

that was suppose to be 8 month old baby...not month old

06/08/2010 06:04 AM
BrandiJo
 
Posts: 1584
Senior Member

kch, i totally understand when you say there is no one you trust talking to. i am in that same boat. it sucks.

do you feel like your addicted to this drugs in the wrong way? I take a few prescribed pills a day. i dont think i am "addicted" to them, but i do feel that i take them as needed for my pain or problems. do you feel like you HAVE to take that extra muscle relaxer? does it get you high? are you taking it for the high? or do you really have a medical condition? its hard to determine if or when its the right time to quit any prescribed drug. only you know when its right. Ana, the other leader, just got herself off of a pain patch. she was taking it for a ligitment reason, but felt now was the time to get off of it. sooo, it really depends on how you feel about these drugs. is now the time to tamper down?


06/10/2010 05:55 PM
anamore
anamore  
Posts: 4080
VIP Member
I'm an Advocate

So Kat how are you doing, send us an update on how you are holding up. Do you think that you medically need the xanax. I take it for anxiety attacks and it really helps me. Do you feel you need to stop because the drug is controlling your life. How are you feeling. Waiting to hear from you

01/12/2011 12:00 AM
b333541
b333541  
Posts: 349
Member

There is a difference between addiction and dependence. You can easily be dependent on a drug like xanax or any other mood-altering drug for that matter. I have heard xanax is very difficult to withdraw from (not trying to discourage you), but wondering if you discussed your coming off this drug with a doctor. Ana is absolutely correct. No way should you attempt coming off xanax (alone) without a doctor supervision. From others I know who are long-term xanax users, once they were detoxed off with a doc's supervision they had anxiety-type and other side effects for many months after being totally off. I am not writing this to scare you. If you want off, you must do so with a doctor while you are tapering as well as when you are completly off. The side effects can last up to a year. Been there with friends. This drug really works, but it is a demon to come off of.

Keep posting for sure.


01/12/2011 12:01 AM
b333541
b333541  
Posts: 349
Member

Btw, Kat. Your post was a year ago. Wonderig how you are doing. Hope you are posting about how you did.

B

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved